Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 27, 2020, 12:21 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 27, 2020, 1:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted.
357 WWUS84 KJAN 271721 SPSJAN Special Weather Statement National Weather Service Jackson MS 1221 PM CDT Thu Aug 27 2020 MSZ046-052-271815- Kemper MS-Lauderdale MS- 1221 PM CDT Thu Aug 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES UNTIL 115 PM CDT... At 1220 PM CDT, Meteorologists were tracking a strong thunderstorm near Meridian Station, moving north at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Daleville around 1225 PM CDT. Blackwater and Prismatic around 1230 PM CDT. Liberty around 1235 PM CDT. De Kalb around 1250 PM CDT. Other locations impacted by this storm include Scooba. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3234 8854 3235 8879 3293 8880 3293 8842 TIME...MOT...LOC 1720Z 183DEG 34KT 3252 8866 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 9:51 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 27, 9:51 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
951 AM CDT Thu Aug 27 2020
...IMPACTS FROM HURRICANE LAURA CONTINUE FOR THE ARKLAMISS...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
No real changes to the forecast. Everything was still on track.
Updated the wind advisory to increase gust wording. There was a
gust near 50 mph at Natchez a little earlier, thinking similar gusts
will move up the river. As Laura makes subtle shifts to the east
will have to look at the need for expanding the advisory further
east, no plans to make any changes at this time.
&&
.AVIATION...
12Z TAF discussion:
Most sites are still VFR this morning but MVFR to IFR ceilings
will slowly move into the region as the effects of Hurricane Laura
will be felt across the region. Rain and gusty winds will
overspread much of the region today, but especially across
locations west of I-55. Winds will be out of the south sustained
around 15 to 25kts with gusts of 35-40kts at times. Conditions
should improve through the evening as the center of circulation
moves to the north. Rain will continue but flight categories may
improve. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 87 75 88 74 / 69 44 92 19
Meridian 90 75 88 74 / 41 41 86 20
Vicksburg 86 75 90 75 / 98 64 76 17
Hattiesburg 89 74 88 74 / 61 52 88 16
Natchez 85 75 88 75 / 98 60 83 10
Greenville 85 74 90 75 / 87 82 69 33
Greenwood 90 75 90 74 / 63 78 83 39
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025-034-
035-040>042-047-053-059>061.
LA...Tropical Storm Warning for LAZ007>009-015-016-023>026.
AR...Tropical Storm Warning for ARZ074-075.
&&Hazardous weather outlook, Aug 27, 6:26 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 626 AM CDT Thu Aug 27 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ060-281130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Adams- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Today through tonight, severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, flash flooding will be possible across northeast Louisiana, southeast Arkansas, and western, central and southeast portions of Mississippi. Rainfall amounts of up to 1 to 3 inches in a short period of time will be possible in the outer rain bands of Hurricane Laura. Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/3.png) Today, strong winds associated with Hurricane Laura will bring sustained speeds of 30 to 40 mph and gusts of up to 50 mph to areas across northeast Louisiana. Strong winds are expected to blow down trees and power lines, resulting in power outages that may possibly last 1 to 2 days. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. MSZ018-019-025-034-035-040>042-047-048-053-054-059-061-062-281130- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Franklin MS-Lincoln- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Today through tonight, severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, flash flooding will be possible across northeast Louisiana, southeast Arkansas, and western, central and southeast portions of Mississippi. Rainfall amounts of up to 1 to 3 inches in a short period of time will be possible in the outer rain bands of Hurricane Laura. Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/3.png) Today, strong winds associated with Hurricane Laura will bring sustained speeds of 20 to 30 mph and gusts of up to 40 mph to areas across central to western half of Mississippi. Weak trees and limbs may be downed, which could result in some power outages. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. MSZ029-031>033-038-039-045-046-052-281130- Webster-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Kemper- Lauderdale- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday through Friday night. MSZ027-028-037-044-281130- Carroll-Montgomery-Attala-Leake- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. Some thunderstorms could produce damaging wind gusts, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. MSZ030-051-057-058-066-074-281130- Clay-Newton-Jasper-Clarke-Jones-Forrest- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, flash flooding will be possible across northeast Louisiana, southeast Arkansas, and western, central and southeast portions of Mississippi. Rainfall amounts of up to 1 to 3 inches in a short period of time will be possible in the outer rain bands of Hurricane Laura. Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday through Friday night. MSZ036-281130- Holmes- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Today through tonight, severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/1.png) Today, strong winds associated with Hurricane Laura will bring sustained speeds of 20 to 30 mph and gusts of up to 40 mph to areas across central to western half of Mississippi. Weak trees and limbs may be downed, which could result in some power outages. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. MSZ043-281130- Madison MS- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Today through tonight, isolated severe thunderstorms will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. Some thunderstorms could produce damaging wind gusts, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, flash flooding will be possible across northeast Louisiana, southeast Arkansas, and western, central and southeast portions of Mississippi. Rainfall amounts of up to 1 to 3 inches in a short period of time will be possible in the outer rain bands of Hurricane Laura. Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/3.png) Today, strong winds associated with Hurricane Laura will bring sustained speeds of 20 to 30 mph and gusts of up to 40 mph to areas across central to western half of Mississippi. Weak trees and limbs may be downed, which could result in some power outages. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. MSZ026-049-050-055-056-063>065-072-073-281130- Grenada-Rankin-Scott-Simpson-Smith-Lawrence-Jefferson Davis- Covington-Marion-Lamar- 626 AM CDT Thu Aug 27 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms will be possible now through tonight as the outer rain bands of Hurricane Laura move through the area. Some thunderstorms could produce damaging wind gusts, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, flash flooding will be possible across northeast Louisiana, southeast Arkansas, and western, central and southeast portions of Mississippi. Rainfall amounts of up to 1 to 3 inches in a short period of time will be possible in the outer rain bands of Hurricane Laura. Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing tornadoes and damaging wind gusts will be possible Friday through Friday night across central to northern Mississippi, northeast Louisiana and southeast Arkansas, generally north of the Interstate 20 corridor, as the outer rain bands of Hurricane Laura move through the area. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Friday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Aug 27, 11:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TROPICAL STORM OAK GROVE 32.86N 91.39W
08/27/2020 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWER LINES DOWNED ACROSS WEST
CARROLL PARISH.
&&
DLLocal storm report, Aug 27, 11:45 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TROPICAL STORM 1 NE NATCHEZ 31.56N 91.37W
08/27/2020 ADAMS MS BROADCAST MEDIA
A SIGN AT AN AUTOZONE WAS BLOWN DOWN,
DAMAGING AT LEAST SIX VEHICLES.
&&
DLLocal storm report, Aug 27, 11:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 4 ENE WARRENTON 32.27N 90.87W
08/27/2020 WARREN MS BROADCAST MEDIA
A TREE WAS DOWNED ON A HOUSE ON BRADFORD DR.
&&
DLLocal storm report, Aug 27, 11:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TROPICAL STORM 1 NNW TALLULAH 32.42N 91.20W
08/27/2020 MADISON LA EMERGENCY MNGR
A TREE WAS DOWNED ON A HOUSE ON WYCHE ST IN
TALLULAH. POWER LINES AND LARGE LIMBS WERE
ALSO DOWNED AROUND MADISON PARISH.
&&
DLLocal storm report, Aug 27, 12:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TROPICAL STORM 2 ENE TALLULAH 32.42N 91.15W
08/27/2020 MADISON LA MESONET
A PRIVATE WEATHER STATION RECORDED AT 52 MPH
WIND GUST.
&&
DLSpecial weather statement, Aug 27, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 1221 PM CDT Thu Aug 27 2020 MSZ046-052-271815- Kemper MS-Lauderdale MS- 1221 PM CDT Thu Aug 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES UNTIL 115 PM CDT... At 1220 PM CDT, Meteorologists were tracking a strong thunderstorm near Meridian Station, moving north at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Daleville around 1225 PM CDT. Blackwater and Prismatic around 1230 PM CDT. Liberty around 1235 PM CDT. De Kalb around 1250 PM CDT. Other locations impacted by this storm include Scooba. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3234 8854 3235 8879 3293 8880 3293 8842 TIME...MOT...LOC 1720Z 183DEG 34KT 3252 8866 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:59 AM CDT | Wind Advisory | JAN | Adams, Bolivar, Claiborne, Franklin, Humphreys, Issaquena and 7 more | 26 hr |
| Aug 27, 6:29 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 61 min |
| Aug 27, 1:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Aug 27, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 54 min |
| Aug 27, 11:52 AM CDT | Flash Flood Warning | JAN | Morehouse | 2 hr |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.